Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 91, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 25, 1998, 3:39 AM CDT for Lincoln County, Marathon County, Wood County, Wisconsin. It was in force for 66 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 25, 1998, 3:39 AM CDT (08:39 UTC)
- Expired
- Jun 25, 1998, 4:45 AM CDT
- In force
- 66 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
Counties Lincoln County, WI, Marathon County, WI, Wood County, WI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 3:47 AM CDT | Thunderstorm Wind | Wien, WI | |
| Jun 25, 4:05 AM CDT | Thunderstorm Wind 65 | Rudolph, WI | |
| Jun 25, 4:05 AM CDT | Thunderstorm Wind | Wausau, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 10:15 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3210 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1120 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 3.2
- Supercell composite
- 20.0
The text
As transmitted, in the capitals the NWS used until 2016.
172 WUUS1 KGRB 250840 RRA SVRGRB WIC069-073-141-250945- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 339 AM CDT THU JUN 25 1998 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LINCOLN COUNTY IN NORTH-CENTRAL WISCONSIN MARATHON COUNTY IN CENTRAL WISCONSIN WOOD COUNTY IN CENTRAL WISCONSIN * UNTIL 445 AM CDT * AT 332 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A LINE OF SEVERE THUNDERSTORMS FROM JUST WEST OF MERRILL TO 20 MILES SOUTHWEST OF MARSHFIELD. MOVEMENT WAS EAST AT 50 MILES AN HOUR. * THE SEVERE THUNDERSTORMS WILL REACH... SPENCER BY 345 AM MARSHFIELD BY 400 AM MERRILL BY 400 AM FENWOOD BY 400 AM THESE THUNDERSTORMS WILL PRODUCE DIME-SIZE HAIL AND WINDS TO 60 MPH. STAY AWAY FROM WINDOWS AS THE STORMS MOVE THROUGH. SKOWRONSKI/KIECKBUSCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:30 PM CDT, 13 hours 9 minutes earlier.
Area forecast discussion, Jun 24, 2:30 PM CDT, 13 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 230 PM CDT WED JUN 24 1998 MCS DVLPMT AND ASSOC SVR THREAT FOCUS FOR TONIGHT. AT 19Z...WRMFNT HAD MOVD INTO SRN AND CNTRL WISC...THOUGH ABUNDANT LOW- LVL MOISTURE ACRS MUCH OF FCST AREA. WATER VAPOR ANIMATION REVEALS JET PUNCHING INTO NEB...WHILE VIS IMAGRY SHOWS CU FIELD OVR NW IA AND SRN MN. ACTIVE SWLY FLOW JETISONS NEB SHRTWV TWD STATE TONIGHT. EXPECT CNVCTN TO FIRE WEST OF STATE...NRN IA/SRN MN...AND MOVE EAST INTO FORECAST AREA LATER THIS EVE..ESP SRN PORTION. MODELS IN GENERAL AGREEMENT THRU 18 HRS...BUT INITIAL AREA OF DVLPMT WILL MAKE ALL THE DIFFERENCE IN OUR CWA. FEELING IS THAT BEST CHANCE FOR SVR IS IN SRN PART OF FORECAST AREA GIVEN BEST INSTABILITY COUPLED WITH STRONG DYNAMICS. OVERNIGHT LOWS NR 70 ACRS MUCH OF FORECAST AREA. JKL
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 10:18 PM CDT | Severe Thunderstorm Warning | GRB | Wood | 62 min |
| Jun 24, 10:41 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 79 min |
| Jun 24, 10:54 PM CDT | Severe Thunderstorm Warning | GRB | Waupaca | 51 min |
| Jun 24, 11:45 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Wood | 65 min |
| Jun 25, 12:06 AM CDT | Severe Thunderstorm Warning | GRB | Waupaca | 59 min |
| Jun 25, 12:07 AM CDT | Severe Thunderstorm Warning | GRB | Oconto | 33 min |
| Jun 25, 12:54 AM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Shawano | 61 min |
| Jun 25, 12:56 AM CDT | Tornado Warning | GRB | Shawano | 34 min |
| Jun 25, 1:03 AM CDT | Tornado Warning | GRB | Brown | 27 min |
| Jun 25, 1:24 AM CDT | Severe Thunderstorm Warning | GRB | Brown | 31 min |
| Jun 25, 1:32 AM CDT | Severe Thunderstorm Warning | GRB | Door, Kewaunee | 48 min |
| Jun 25, 2:15 AM CDT | Severe Thunderstorm Warning | GRB | Brown, Calumet | 30 min |
| Jun 25, 2:24 AM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 51 min |
| Jun 25, 4:17 AM CDT | Severe Thunderstorm Warning | GRB | Portage | 63 min |
| Jun 25, 4:25 AM CDT | Severe Thunderstorm Warning | GRB | Shawano, Waupaca | 65 min |
| Jun 25, 4:42 AM CDT | Severe Thunderstorm Warning | GRB | Menominee | 33 min |
| Jun 25, 5:05 AM CDT | Severe Thunderstorm Warning | GRB | Marinette, Oconto | 60 min |
| Jun 25, 5:35 AM CDT | Severe Thunderstorm Warning | GRB | Door | 50 min |
| Jun 25, 6:32 AM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 33 min |
| Jun 25, 2:10 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Marathon | 65 min |
| Jun 25, 2:52 PM CDT | Severe Thunderstorm Warning | GRB | Wood | 53 min |
| Jun 25, 3:10 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 20 min |
| Jun 25, 3:14 PM CDT | Severe Thunderstorm Warning | GRB | Shawano | 46 min |
| Jun 25, 3:18 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Marinette | 57 min |
| Jun 25, 3:23 PM CDT | Severe Thunderstorm Warning | GRB | Portage | 82 min |
| Jun 25, 3:29 PM CDT | Severe Thunderstorm Warning | GRB | Shawano, Waupaca | 76 min |
| Jun 25, 3:29 PM CDT | Severe Thunderstorm Warning | GRB | Menominee, Oconto | 76 min |
| Jun 25, 4:05 PM CDT | Severe Thunderstorm Warning | GRB | Marinette, Oconto | 50 min |
| Jun 25, 4:55 PM CDT | Severe Thunderstorm Warning | GRB | Door | 50 min |
| Jun 25, 5:14 PM CDT | Severe Thunderstorm Warning | GRB | Brown | 31 min |
| Jun 25, 5:34 PM CDT | Severe Thunderstorm Warning | GRB | Kewaunee | 41 min |
| Jun 25, 6:52 PM CDT | Severe Thunderstorm Warning | GRB | Door | 23 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.